Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


duovir N then atripla
Feb 19, 2012

hello doc, i am recently diagnosed and starting ART. i am from resource poor country and so i have access to duovir N only. can i switch to atripla / viraday from duovir N later without any problem when i have access to them? will there be any problem with efficacy or resistance problem regarding atripla/viraday if i make such sudden switch from duovir N in the midway when duovir N is doing well?

Response from Dr. Young

Hello and thanks for posting.

So long as there's no concerns about drug resistance (or virologic failure), there's no reason why you couldn't switch from Douvir-N (AZT/3TC/nevirapine) to Atripla/Viraday (tenofovir/FTC/efavirenz). I'd recommend making sure that your doctor checks your kidney function before switching; since tenofovir is associated with a small but present risk of kidney injury, particularly in persons with impaired kidney function.

I hope that helps, BY



Previous
Isentress interact with calcium and magnesium?
Next
change of meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement